Alert archive / Montana / River Flood Warnings in 2008

River Flood Warning 20, NWS Missoula, MT

May 25, 2008Flathead County, Montana

NWS Missoula, MT issued this river flood warning at May 25, 2008, 1:18 PM MDT for Flathead County, Montana. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
May 25, 2008, 1:18 PM MDT (19:18 UTC)
Expired
May 26, 2008, 10:37 AM MDT
In force
21 hr
Issued by
NWS Missoula, MT
Flood severity
Minor

County Flathead County, MT

The radar

The Missoula radar (KMSX), 140 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS45 KMSO 251918
FLWMSO
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
118 PM MDT SUN MAY 25 2008

...THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN MONTANA...

  NORTH FORK FLATHEAD RIVER AND FLATHEAD RIVER AFFECTING FLATHEAD
  COUNTY.

FOR THE NORTH FORK FLATHEAD RIVER...MINOR FLOODING IS OCCURRING...
AND IS FORECASTED TO CONTINUE.  FOR THE FLATHEAD RIVER...MINOR 
FLOODING IS FORECASTED.  

MTC029-261918-
/O.NEW.KMSO.FL.W.0020.080525T1918Z-080526T2120Z/
/POBM8.1.ER.080525T1817Z.080526T0000Z.080526T0920Z.NO/
118 PM MDT SUN MAY 25 2008

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE NORTH FORK OF THE FLATHEAD RIVER AT POLEBRIDGE
* UNTIL EARLY TOMORROW.
* AT 01PM SUNDAY THE STAGE WAS...12.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* AT 12.0 FEET...FLOODING TO LOW LYING AREAS ADJACENT TO THE RIVER IS 
  EXPECTED.  FLOODING INUNDATES SECTIONS OF THE ROAD FROM POLEBRIDGE 
  TO GLACIER PARK RANGER STATION.

$$

MTC029-261918-
/O.NEW.KMSO.FL.W.0021.080525T2241Z-080526T1436Z/
/CFMM8.1.ER.080525T2241Z.080526T0000Z.080526T0236Z.NO/
118 PM MDT SUN MAY 25 2008

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE FLATHEAD RIVER AT COLUMBIA FALLS
* FROM LATE THIS AFTERNOON UNTIL THIS EVENING.
* AT 12PM SUNDAY THE STAGE WAS...13.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET.
* THIS RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE LATE SUNDAY                       
  AFTERNOON AND IS EXPECTED TO CREST AT 14.1 FT SUNDAY EVENING.
* AT 14.0 FEET...FLOODING TO LOW LYING AREAS ADJACENT TO THE RIVER IS 
  LIKELY.

$$

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR YOUR
LOCAL TV OR RADIO STATIONS. INFORMATION CAN ALSO BE OBTAINED FROM OUR
HOMEPAGE AT WWW.WRH.NOAA.GOV/MISSOULA.
2 follow-up statements
000 
WGUS85 KMSO 252347
FLSMSO
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
547 PM MDT SUN MAY 25 2008

...THE FLOOD WARNING REMAINS IN EFFECT FOR THE FOLLOWING RIVERS IN 
MONTANA...

  NORTH FORK FLATHEAD RIVER...FLATHEAD RIVER AFFECTING COUNTIES IN 
  MONTANA: FLATHEAD

FOR THE NORTH FORK FLATHEAD RIVER...MINOR FLOODING IS OCCURRING...
FOR THE FLATHEAD RIVER...MINOR FLOODING IS FORECASTED.  

MTC029-262120-
/O.CON.KMSO.FL.W.0020.000000T0000Z-080526T2120Z/
/POBM8.1.ER.080525T1817Z.080526T0000Z.080526T0920Z.NO/
547 PM MDT SUN MAY 25 2008

THE FLOOD WARNING CONTINUES FOR
  THE NORTH FORK FLATHEAD RIVER AT POLEBRIDGE.
* UNTIL EARLY TOMORROW.
* AT 01PM SUNDAY THE STAGE WAS 12.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* AT 12.0 FEET...FLOODING TO LOW LYING AREAS ADJACENT TO THE RIVER IS 
  POSSIBLE.  FLOODING INUNDATES SECTIONS OF THE ROAD FROM POLEBRIDGE 
  TO GLACIER PARK RANGER STATION.
THE FORECASTED STAGE OF 12.4 FEET COMPARES TO A PREVIOUS STAGE OF 
12.5 FEET THAT OCCURRED ON JUN 2 1997.  

$$

MTC029-262347-
/O.EXT.KMSO.FL.W.0021.000000T0000Z-080527T0608Z/
/CFMM8.1.ER.080525T2328Z.080526T0600Z.080526T1808Z.NO/
547 PM MDT SUN MAY 25 2008

THE FLOOD WARNING CONTINUES FOR
  THE FLATHEAD RIVER AT COLUMBIA FALLS.
* FROM LATE THIS AFTERNOON UNTIL TOMORROW EARLY AFTERNOON.
* AT 05PM SUNDAY THE STAGE WAS 13.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET.
* THE RIVER IS EXPECTED TO CREST BETWEEN 14 AND 14.5 FEET.
* AT 14.0 FEET...FLOODING TO LOW LYING AREAS ADJACENT TO THE RIVER IS 
LIKELY. THE FORECASTED STAGE OF 14.1 FEET COMPARES TO A PREVIOUS     
STAGE OF 15.4 FEET THAT OCCURRED ON MAY 18 1997.  

$$

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR YOUR
LOCAL TV OR RADIO STATIONS. INFORMATION CAN ALSO BE OBTAINED FROM OUR
HOMEPAGE AT WWW.WRH.NOAA.GOV/MISSOULA.
000 
WGUS85 KMSO 261637
FLSMSO
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
1037 AM MDT MON MAY 26 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
   MONTANA...

  NORTH FORK FLATHEAD RIVER AND THE FLATHEAD RIVER AFFECTING 
  FLATHEAD COUNTY

MTC029-261707-
/O.CAN.KMSO.FL.W.0020.000000T0000Z-080526T2120Z/
/POBM8.1.ER.080525T1817Z.080525T1900Z.080525T2241Z.NO/
1037 AM MDT MON MAY 26 2008

THE FLOOD WARNING IS CANCELLED FOR 
  THE NORTH FORK OF THE FLATHEAD RIVER AT POLEBRIDGE.
* AT 09AM MONDAY THE STAGE WAS...11.5 FEET.
* FLOOD STAGE IS 12.0 FEET.
* THE RIVER FELL BELOW FLOOD STAGE OVERNIGHT.

* THIS RIVER IS FORECAST TO HOLD STEADY THROUGH THE DAY...THEN FALL
  OVERNIGHT AND TUESDAY. AT THIS TIME...THE RIVER IS EXPECTED TO
  REMAIN BELOW FLOOD STAGE LEVELS.

$$

MTC029-261707-
/O.CAN.KMSO.FL.W.0021.000000T0000Z-080527T0608Z/
/CFMM8.N.ER.080525T2328Z.000000T0000Z.000000T0000Z.NO/
1037 AM MDT MON MAY 26 2008

THE FLOOD WARNING IS CANCELLED FOR 
  THE FLATHEAD RIVER AT COLUMBIA FALLS.
* AT 10AM MONDAY THE STAGE WAS...13.7 FEET.
* FLOOD STAGE IS 14.0 FEET.

* THIS RIVER IS FORECAST TO CONTINUE TO FALL. AT THIS TIME...ANY RISE
  IS EXPECTED TO REMAIN BELOW FLOOD STAGE LEVELS.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this river flood warning went out at May 25, 9:40 AM MDT, 3 hours 38 minutes earlier.

Area forecast discussion, May 25, 9:40 AM MDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MISSOULA MT
940 AM MDT SUN MAY 25 2008

.UPDATE...INCREASED SHOWER COVERAGE FOR THIS MORNING ACROSS
NORTHCENTRAL IDAHO AND WESTERN MONTANA.

&&

.DISCUSSION...SHOWERS HAVE DEVELOPED OVER WESTERN MONTANA THIS
MORNING UNDER DIFFLUENT FLOW ALOFT. THESE SHOWERS WILL CONTINUE TO
MOVE ACROSS WESTERN MONTANA AND INTO IDAHO BY LATE THIS MORNING OR
EARLY THIS AFTERNOON. ISOLATED THUNDERSTORMS MAY DEVELOP OVER
NORTH CENTRAL IDAHO THIS AFTERNOON AS INSTABILITY INCREASES THIS
AFTERNOON AHEAD OF THE APPROACHING UPPER LEVEL SYSTEM SO LEFT THIS
IN THE FORECAST.

&&

.AVIATION...SCATTERED SHOWERS WILL CONTINUE ACROSS WESTERN MONTANA
AND NORTH CENTRAL IDAHO TODAY. LOW CEILINGS AND MOUNTAIN OBSCURATIONS
WILL OCCUR AT TIMES. ISOLATED THUNDERSTORMS MAY DEVELOP OVER NORTH
CENTRAL IDAHO THIS AFTERNOON AS INSTABILITY INCREASES AHEAD OF THE
APPROACHING SYSTEM.

&&

.PREV DISCUSSION... /ISSUED 349 AM MDT SUN MAY 25 2008/

DISCUSSION...WIDESPREAD RAIN SHOWERS HAVE DIMINISHED OVERNIGHT AS THE
SHORTWAVE ROTATING AROUND THE UPPER LEVEL LOW PRESSURE SYSTEM OVER
EASTERN MT HAS PUSHED TO THE SOUTH OVER IDAHO COUNTY AND WEAKENED.
UPSLOPE RAIN CONTINUES ALONG THE CONTINENTAL DIVIDE...BUT HAS
DIMINISHED IN INTENSITY. THEREFORE WILL CANCEL THE FLOOD WATCH FOR
SMALL STREAMS AND CREEKS IN FLATHEAD AND POWELL COUNTIES...AS STREAMS
ARE STAYING WITHIN THEIR BANKS. A GOOD PUSH OF WATER FROM THE
RECENT RAIN IS INCREASING FLOWS IN THE FLATHEAD RIVER DRAINAGES.
WILL KEEP THE FLOOD WATCHES IN EFFECT FOR THE MIDDLE FORK OF THE
FLATHEAD RIVER AND THE MAIN STEM AT COLUMBIA FALLS STILL GOING
THROUGH TODAY AND SEE HOW THE TREND THIS EVENING. LOOK FOR SHOWERS TO
INCREASE OVER ID AND MT THIS AFTERNOON AS THE ATMOSPHERE BECOMES
UNSTABLE. THE FOCUS OF THUNDERSTORM ACTIVITY WILL BE OVER NORTH
CENTRAL IDAHO WHERE A SURFACE TROUGH LIES AND THE BEST LIFT
EXISTS. SHOWER ACTIVITY WILL DECREASE TONIGHT AS THE ATMOSPHERE
STABILIZES...BUT EAST TO NORTHEAST WINDS WILL INCREASE IN WESTERN
MT AS SURFACE HIGH PRESSURE PUSHES SOUTHWARD FROM CANADA INTO
EASTERN MT AND THE LOW PRESSURE TROUGH ALONG THE ID...WA AND OR
BORDERS DEEPENS. BREEZY WINDS WILL INCREASE LATER TONIGHT THROUGH
EAST WEST ORIENTED CANYONS AND VALLEYS AND LAST THROUGH MONDAY
EVENING BEFORE DIMINISHING. THE FOCUS OF SHOWERS AND THUNDERSTORMS
ON MONDAY WILL RESIDE OVER NORTH CENTRAL ID AND LEMHI COUNTY WHERE
AGAIN THE SURFACE TROUGH AND BEST LIFT ENHANCES AFTERNOON AND
EVENING CONVECTION. CURRENT MODEL RUNS HINT AT SOME LOCALLY HEAVY
DOWN POURS POSSIBLE OVER SOUTHERN LEMHI COUNTY MONDAY NIGHT INTO
TUESDAY...AS AN IMPULSE ROTATES THROUGH THIS AREA AROUND THE UPPER
LEVEL TROUGH OF LOW PRESSURE ALONG THE WEST COAST.

TUESDAY THROUGH SUNDAY...THE LOW REMAINS OFF OF THE WASHINGTON
COAST THROUGH THE EXTENDED FORECAST PERIOD. THE LOW DIGS DOWN THE
COAST BY THE END OF THE WEEK...THIS HELPS PUSH UP A WEAK RIDGE
INTO THE REGION. HAVE CUT BACK POPS FOR THE END OF THE WEEK...BUT
SINCE MY CONFIDENCE IS VERY LOW WITH THIS SOLUTION HAVE HELD ON TO
SOME PRECIPITATION.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
ID...NONE.
&&

SHORT TERM...LOEFFELBEIN
PREVIOUS DISCUSSION....FELSCH/KOLATA
AVIATION...FOSTER

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 10:49 AM MDTRiver Flood WatchMSOFlathead24 hr
May 25, 10:49 AM MDTRiver Flood WatchMSOFlathead3 hr
May 25, 1:18 PM MDTRiver Flood WarningMSOFlathead21 hr

Nearby

River Flood Warnings in Montana, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.